Advertisement

HEART score calculator

Calculate the validated HEART chest-pain score using history, ECG, age, risk factors and troponin, with each component displayed.

Calculator

Total score
0.0
Interpretation
Low score (0 to 3). This alone does not authorize discharge or exclude ACS.
Point contributions
CriterionPoints
History0.0
ECG0.0
Age0.0
Risk factors0.0
Initial troponin relative to laboratory upper normal limit0.0

Advertisement

How this calculator works

This uses the validated HEART convention with troponin bands at normal, above normal through three times the limit, and above three times. Each of history, ECG, age, risk factors and troponin contributes 0, 1 or 2. Risk factors include diabetes, smoking, hypertension, hypercholesterolaemia, obesity and family history; established atherosclerotic disease gives 2. The original 2008 pilot used a different troponin split. History and ECG assessment require clinical expertise. The score is not the HEART Pathway with serial troponins. The result is an estimate for information only and is not medical advice.

Formula

HEART = History + ECG + Age + Risk factors + Troponin. Total 0 to 10; low 0 to 3, intermediate 4 to 6, high 7 to 10.

Worked example

Age 50 (1), moderately suspicious history (1), normal ECG (0), one risk factor (1) and normal troponin (0) give 3. All five components at 2 give 10.

Advertisement

Frequently asked questions

Why specify the version?

The initial pilot used different troponin bands. This page uses the later validated three-times-limit convention.

Can normal troponin alone exclude ACS?

No. Timing, assay characteristics, serial testing and the clinical picture matter.

Is a score of 3 a discharge instruction?

No. A clinician must apply an appropriate chest-pain pathway and assess other dangerous causes.

Sources

Advertisement